Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Jacksonville, FL

June 7, 2007Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2007, 5:49 PM EDT for Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 5:49 PM EDT (21:49 UTC)
Expired
Jun 7, 2007, 6:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:20 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 7, 2:20 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT THU JUN 7 2007

.SHORT TERM...DOPPLER RADARS ARE CURRENTLY SHOWING LITTLE IN THE
WAY OF SHOWER/TSTORM DEVELOPMENT. THIS IS LIKELY IN RESPONSE TO
MEAN LAYER RIDGE SLOWLY BUILDING TO THE REGION...RESULTING IN
SLIGHTLY DRIER AND MORE STABLE CONDITIONS. ANTICIPATE FOCUS AREA
THIS AFTERNOON ACROSS OUR EASTERN ZONES WHERE LOW-LEVEL SOUTHERLY
FLOW WILL CONVERGE WITH EAST COAST SEA BREEZE...AS EVIDENCED BY
CURRENT ACTIVITY. WITH WEAK STEERING FLOW...VERY WARM FREEZING
LEVEL/WET BULB ZERO HEIGHT ABOVE 12 KFT AND PRONOUNCED DRY
SLOTS...ANTICIPATE MAIN CONCERNS THIS AFTERNOON OF LOCALIZED
HEAVY RAINFALL AND GUSTY WINDS.

FRIDAY THROUGH SUNDAY...EASTERN PERIPHERY OF SUBTROPICAL RIDGE
WILL SLOWLY POSITION OVER THE AREA. THIS FEATURE WILL LIMIT
OVERALL ACTIVITY AND WITH AN EASTERLY FLOW DOMINATING IN THE LOWER
LEVELS...ANTICIPATE AFTERNOON CONVECTION TO FOCUS WEST OF U.S.
HIGHWAY 301 CORRIDOR. WILL CAP POPS BETWEEN 30 AND 40 PERCENT AS
MOISTURE WILL BE SOMEWHAT LIMITED AND DYNAMICS APPEAR ANEMIC AWAY
FROM SEA-BREEZE EFFECTS.

.LONG TERM (MON THRU THU)...
REGIONAL AREA WILL EXPERIENCE SHIFT OF SYNOPTIC WEATHER PATTERN
ON MONDAY AS EASTERN FRIDGE OF MEAN LAYER (SUBTROPICAL) RIDGE
BEGINS TO BREAK DOWN WHILE SERIES OF SHORTWAVE TROUGHS CARVE A
MEAN TROUGH OVER THE SEA SEABOARD. THIS WILL LIKELY DRIVE A WEAK
SURFACE BOUNDARY SOUTHWARD AND POSSIBLY ENTERING THE LOCAL AREA
EARLY MONDAY BEFORE DISSIPATING. ALTHOUGH MOISTURE AVAILABILITY
DOES NOT APPEARS IMPRESSIVE ON MONDAY...THE COMBINATION OF
INCREASING DYNAMICS AND INSTABILITY ALOFT WILL SUFFICE CHANCE POPS
ACROSS JAX CWA.

TUESDAY THROUGH THURSDAY...WEAKENING UPPER TROUGH WILL CONTINUE
TO PROVIDE DYNAMICS AND INSTABILITY...HOWEVER POSITION OF LOW
LEVEL RIDGE OVER THE AREA WILL ATTEMPT TO THWART DEVELOPMENT.
WILL INCLUDE LOW-END CHANCE POPS FOR THIS PERIOD...WITH FOCUS
LIKELY ACROSS THE INTERIOR AND DURING THE AFTERNOON DUE TO WEAK
STEERING FLOW COUPLED WITH SEA-BREEZE PROPAGATIONS.

&&

.AVIATION...OTHER THAN ISOLD AFTN/EVNG TSRA...VFR CONDITIONS
EXPECTED. INDICATED POTENTIAL FOR SHALLOW FOG IN TAFS TWRD DAWN.

&&

.MARINE...FAIRLY LIGHT WINDS AND LOW SEAS OVER NEXT SEVERAL DAYS
WITH HIGH PRESSURE OVER THE MARINE WATERS.  WEAK BACKDOOR FRONT
WILL MOVE OVER WATERS MON. NO MARINE HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  92  70  94 /  20  20  10  30
SSI  74  87  74  88 /  20  20  10  20
JAX  70  90  70  92 /  20  20  10  20
SGJ  72  86  71  87 /  20  20   0  20
GNV  68  91  69  92 /  20  30  20  20
OCF  69  91  68  93 /  20  30  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZAPPE/WOLF/
Hazardous weather outlook, Jun 7, 3:16 AM EDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 AM EDT THU JUN 7 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
316 AM EDT THU JUN 7 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

.HEADLINES...

.THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP AGAIN TODAY
ALONG THE SEA BREEZES. HEAVY RAIN...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED EACH
DAY.

HEAT INDICES WILL APPROACH 100 DEGREES BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MMH

In the hours before

Special weather statement, Jun 7, 4:52 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT THU JUN 7 2007

FLZ040-072130-
MARION-
452 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...

AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHWEST MARION COUNTY.
THESE STRONG THUNDERSTORMS WILL AFFECT AREAS MAINLY BETWEEN RAINBOW
LAKES ESTATE AND OCALA EXTENDING SOUTH TO COUNTY LINE. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 7, 5:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT THU JUN 7 2007

GAZ152-072200-
BRANTLEY-
519 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600
PM EDT...

AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF NAHUNTA OR 4 MILES
EAST OF HICKOX...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL
CONTINUE TO IMPACT RURAL AREAS SOUTHEAST OF NAHUNTA AND EAST OF
HICKOX THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Local storm report, Jun 7, 5:23 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             15 S OCALA              28.97N 82.13W
06/07/2007  E0.25 INCH       MARION             FL   EMERGENCY MNGR

&&

PP
Special weather statement, Jun 7, 5:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT THU JUN 7 2007

GAZ151-072215-
PIERCE-
526 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF BRISTOL...OR 7
MILES WEST OF PATTERSON...WITH LITTLE MOVEMENT. THIS STRONG
THUNDERSTORM WILL CONTINUE TO AFFECT AREAS AROUND BRISTOL THROUGH
615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 7, 5:27 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT THU JUN 7 2007

FLZ040-072215-
MARION-
527 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...EXTENDING ALONG AND WEST OF
INTERSTATE 75 FROM SUMTER COUNTY LINE TO NEAR LOWELL THROUGH 615 PM
EDT. THESE THUNDERSTORMS ARE DRIFTING TO THE NORTH..AND MAY IMPACT
OCALA AIRPORT...OCALA AND LOWELL THROUGH 615 PM. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 7, 5:35 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT THU JUN 7 2007

FLZ040-072215-
MARION-
535 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...EXTENDING ALONG AND WEST OF
INTERSTATE 75 FROM THE SUMTER COUNTY LINE TO NEAR LOWELL. THESE
THUNDERSTORMS ARE DRIFTING TO THE NORTH..AND MAY IMPACT OCALA
AIRPORT...OCALA AND LOWELL THROUGH 615 PM. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.